MAUDE Adverse Event Report: ALLERGAN (PLEASANTON) COOLSCULPTING SYSTEM; DERMAL COOLING PACK/VACUUM/MASSAGER

ALLERGAN (PLEASANTON) COOLSCULPTING SYSTEM; DERMAL COOLING PACK/VACUUM/MASSAGER
Catalog Number BRZ-AP1-063-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyperplasia (1906)
Date of Event 08/12/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.9 continued: additional correction removal numbers: z-1348-2022.This is a historical record and reflects reports that were received by the company prior to april 2021.This mdr is associated with a parallel plate applicator, these applicators were discontinued and recalled in 2022.According to the coolsculpting user manual, under rare adverse events, paradoxical adipose hyperplasia (ph/pah) is characterized by a visibly enlarged tissue volume within the treatment area, which may develop two to five months after treatment.Surgical intervention may be required.Pah is not related to any coolsculpting device failure mode but it is observed more frequently with the parallel plate applicators.Pah is included in the risk management files of the device as an inherent risk to the use of cryolipolysis for localized fat reduction.
 
Event or Problem Description
Allergan aesthetics received a report of a patient treated with coolsculpting to lower abdomen on (b)(6) 2015 using coolcores and the flanks using coolcurve plus who developed paradoxical hyperplasia (pah/ph) in the lower abdomen diagnosed (b)(6) 2015.
 
Additional Manufacturer Narrative
Corrected data d1 - brand name.
 
Event or Problem Description
Allergan aesthetics received a report of a patient treated with coolsculpting to lower abdomen on (b)(6) 2015 and (b)(6) 2015 using coolcores and the flanks using coolcurve plus who developed paradoxical hyperplasia (pah/ph) in the lower abdomen diagnosed (b)(6) 2015.

Brand Name
COOLSCULPTING SYSTEM
Common Device Name
DERMAL COOLING PACK/VACUUM/MASSAGER
Manufacturer (Section D)
ALLERGAN (PLEASANTON)
4410 rosewood drive
pleasanton CA 94588
Manufacturer (Section G)
ALLERGAN (PLEASANTON)
4410 rosewood drive
pleasanton CA 94588
Manufacturer Contact
terry ingram
4410 rosewood drive
pleasanton, CA 94588
9256214130
MDR Report Key17470918
Report Number3007215625-2023-11876
Device Sequence Number5837518
Product Code OOK
UDI-Device Identifier00816417020179
UDI-Public00816417020179
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBRZ-AP1-063-000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/13/2015
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1347-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale
Patient Weight93 KG
Patient RaceWhite